On the families of periodic orbits which bifurcate from the circular Sitnikov motions

Edward Belbruno, Jaume Llibre, Mercè Ollé

Research output: Contribution to journalArticleResearchpeer-review

63 Citations (Scopus)

Abstract

In this paper we deal with the circular Sitnikov problem as a subsystem of the three-dimensional circular restricted three-body problem. It has a first analytical part where by using elliptic functions we give the analytical expressions for the solutions of the circular Sitnikov problem and for the period function of its family of periodic orbits. We also analyze the qualitative and quantitative behavior of the period function. In the second numerical part, we study the linear stability of the family of periodic orbits of the Sitnikov problem, and of the families of periodic orbits of the three-dimensional circular restricted three-body problem which bifurcate from them; and we follow these bifurcated families until they end in families of periodic orbits of the planar circular restricted three-body problem. We compare our results with the previous ones of other authors on this problem. Finally, the characteristic curves of some bifurcated families obtained for the mass parameter close to 1/2 are also described. © 1994 Kluwer Academic Publishers.
Original languageEnglish
Pages (from-to)99-129
JournalCelestial Mechanics & Dynamical Astronomy
Volume60
Issue number1
DOIs
Publication statusPublished - 1 Sep 1994

Keywords

  • bifurcations
  • periodic orbits
  • Sitnikov motions
  • stability

Fingerprint Dive into the research topics of 'On the families of periodic orbits which bifurcate from the circular Sitnikov motions'. Together they form a unique fingerprint.

Cite this